Affordable Access

Publisher Website

Modeling stochastic fibre clumps

Authors
Journal
Applied Mathematics Letters
0893-9659
Publisher
Elsevier
Publication Date
Volume
12
Issue
2
Identifiers
DOI: 10.1016/s0893-9659(98)00140-2
Keywords
  • Stochastic
  • Fibre Clump
  • Size Statistics
  • Random Walk
  • Turbulence
Disciplines
  • Mathematics

Abstract

Abstract Analysis of stochastic fibrous structures like those of paper and nonwoven fabrics reveals the results of interactions among fibres in the fluidized phase prior to forming by filtration. Experimental data suggests that fibres aggregate in clumps with a size distribution that is approximately lognormal, having standard deviation increasing with a power of the mean. Here we provide a model for the evolution of such clumps, using a gamma distribution to parameterize random walks; this allows a two-parameter control of departure from the random case of independent fibres.

There are no comments yet on this publication. Be the first to share your thoughts.